# SDR 2009FA0000440

- Difficulty date: January 30, 2009
- Submitted: May 28, 2009
- Operation: General aviation
- Aircraft: N902PD
- Make and model: Doug MD 900
- Aircraft serial: 9000084
- Aircraft time: 2,595 hours
- Engine: Pwc PW207E
- System (JASC): 6310 · Engine/Transmission Coupling
- Part: Drive Shaft
- Part number: 900D2436530101
- Part serial: 0055700096
- Condition: Corroded
- Location: Transmission
- Part time: 1,413 hours
- Component: Transmission
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING AN ANNUAL INSP THE MAIN ROTOR DRIVE SHAFT AND DRIVE PLATE WHERE REMOVED TO SATISFY THE 12 MONTH REQUIREMENT.  WHILE REMOVING THE DRIVE SHAFT IT WAS FOUND THAT THE GREASE COATING ON LWR DRIVE SPLINE WAS DISCOLORED AND DEGRADED.  FURTHER INSP SHOWED MOISTURE ON THE DRIVE SHAFT AND THE UPPER HUB BRG AREA ALONG WITH A LARGE ACCUMULATION OF WATER IN THE MAIN TRANSMISSION OUTPUT DRIVE SPLINE POCKET.  MAIN ROTOR DRIVE SHAFT AND DRIVE PLATE SPLINES WHERE CLEANED, INSPECTED AND FOUND TO BE UNSERVICEABLE. THE DEGRADATION OF THE SPLINE GREASE WAS DUE TO WATER INTRUSION.  MAIN TRANSMISSION WAS REMOVED FROM THE ACFT AND THE OUTPUT DRIVE SPLINE CLEANED AND INSPECTED. THE SPLINES WHERE FOUND TO BE PITTED AND ARE CONSIDERED UNSERVICEABLE.  MAIN TRANSMISSIONWAS REPLACED WITH AN OVERHAULED UNIT.  MAIN ROTOR DRIVE SHAFT AND DRIVE PLATE WHERE ALSO REPLACED. THIS DRIVE SHAFT AND DRIVE PLATE WHERE INSPECTED AND INSTALLED IN SERVICEABLE CONDITION APPROX 200 HOURS AND 7 MONTHS AGO. THE INSTALLATION WAS DONE IAW MM SECTION 63-10-00 REV 31. THIS REVISION OF THE MANUAL CLEARLY STATES TO "NOT INSTALL" THE BUFFER RING AND UPPER DRIVE PLATE SEAL.  PRIOR TO REMOVAL OF THE DRIVE PLATE THE TORQUE WAS CHECKED ON THE DRIVE PLATE BOLTS IAW SB 900-093 AND FOUND TO HAVE NO LOSS OF TORQUE.  INTEGRITY OF THE FILLET SEAL AROUND THE DRIVE PLATE AND DRIVE PLATE BOLTS WAS GOOD.  RELYING ON JUST A FILLET SEAL TO PREVENT WATER INTRUSION IS INADEQUATE.
